MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE ABS BUTTON; PIN, FIXATION, SMOOTH

ARTHREX, INC. TIGHTROPE ABS BUTTON; PIN, FIXATION, SMOOTH
Catalog Number AR-1588TB-1
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that a graftlink procedure was completed with a tighrope rt on the femur and an abs tightrope, ar-1588tb-1, on the tibia, secured with 14mm button distally.The knee was cycled and tensioned and retensioned.When the surgeon flexed the knee to remove the drapes, the abs button snapped in two across the line of the two holes.The surgeon had to reopen the incision (surgical intervention) and removed the broken button and tied the remaining sutures over another 14mm button.Case was acl revision.
 
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Device history record review revealed nothing relevant to this event.Complaint confirmed.The device met all material specifications as received.The evaluation revealed the button has been split into two pieces.The cause of the event is undetermined.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
TIGHTROPE ABS BUTTON
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5791155
Report Number1220246-2016-00291
Device Sequence Number10935972
Product Code HTY
UDI-Device Identifier00888867019638
UDI-Public00888867019638
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 08/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2021
Device Catalogue NumberAR-1588TB-1
Device Lot Number10043615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/13/2016
Supplement Report FDA Received Date08/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;